# SDR CA110719006

- Difficulty date: July 19, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Piper PA-34-200T
- Aircraft time: 27,055 hours
- Engine: Cont TSIO360EB
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: BL5005561
- Condition: Departed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: E, D, K
- Precautionary procedure: E

## Discrepancy

DURING ENGINE THE PRE-FLIGHT RUN UP THE PILOTS NOTICED RT ENGINE ROUGHNESS AND LT MAGNETO DROP WAS EXCESSIVE.  ACFT RETURNED TO CHOCKS AND FLIGHT WAS CANCELLED.  A LARGE AMOUNT OF OIL WAS THEN DISCOVERED UNDER THE COWLING. MX DISCOVERED THAT THE LT MAGNETO HAD DEPARTED FROM THE ENGINE CAUSING A MASSIVE OIL LEAK.  THE MAGNETO CAST ALUMINUM MOUNTING FLANGE HAD BROKEN OFF UNDER 1 OF THE 2 MOUNTING CLAMPS. THE DRIVE GEAR COUPLING WAS DAMAGED DUE TO THE ANGLE AT WHICH THE MAGNETO WAS TO THE ENGINE.  ALL PARTS WERE ACCOUNTED FOR.  THE DRIVE GEAR, THRUST WASHER, ROLLER BRG, RUBBER COUPLING AND MAGNETO ASSY WERE REPLACED.  THE MOUNTING NUTS ON THE OTHER MAGNETOS WERE CHECKED FOR CORRECT TORQUE AND FOUND SATISFACTORY.  MFG IS VERY SPECIFIC ABOUT USING THE CORRECT TORQUE ON THE HOLD DOWN CLAMP NUTS.  THERE WAS NOT ENOUGH OIL LOSS TO CAUSE ENGINE DAMAGE CONCERN, OIL FILTER WAS INSPECTED OK AND THE ACFT RETURNED TO SERVICE.
